MAUDE Adverse Event Report: Alcon Research, LLC - Huntington AcrySof Singlepiece IOL; Intraocular Lens

Alcon Research, LLC - Huntington AcrySof Singlepiece IOL; Intraocular Lens
Model Number SA60AT
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed part of the lens broke and would not deploy, deemed defective.The lens was explanted during initial procedure.The procedure was completed on same day by using another lens with same diopter and model.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Dried solution is observed on the lens.The lens was crushed and returned adhered to the bottom of the lens case lid.The lens is broken, cracked, and in several pieces.Three posts in the lens case base are broken along with damage to the locking mechanism.The locking mechanism on the lens case lid is also damaged.A batch record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the medical device file were met.The file indicates the use of a non-qualified cartridge and a handpiece.Lens damage was observed.The root cause is most likely a failure to follow the ifu (instruction for use).The account used an unqualified lens/company combination.The company model is only qualified for use in the company (b) and (c) cartridges.Company foldable iols (intraocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) (ophthalmic viscoelastic device) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Use the company¿ cartridge at operating room temperatures between 18° c (64° f) and 23° c (73° f).Temperature greater than 23° c (73° f).If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement and cause damage.The manufacturer internal reference number is: (b)(4).

Brand Name
AcrySof Singlepiece IOL
Common Device Name
Intraocular Lens
Manufacturer (Section D)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50474927
Report Number1119421-2026-01772
Device Sequence Number10094143
Product Code HQL
UDI-Device Identifier00380652555890
UDI-Public(01)00380652555890(17)291124(11)241126(10)15958332
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.245
Device Lot Number15958332
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/10/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II Loading Forceps.; MONARCH III IOL, Cartridge D.; MONARCH III IOL, Injector.
Patient Age59 YR
Patient SexMale